Blog

Understanding Serotonin Syndrome Caused by Tramadol

Posted On February 10, 2017 at 12:58 pm by / No Comments

 Tramadol and Serotonin SyndromeThere are a number of medications available in the market that can treat any pain in the body effectively. Yet, Tramadol ranks high among the many available painkillers. This medicine has become a very popular choice when it comes to pain relief in several parts of the world. While there are many advantages of this medication, there are also certain negative aspects of it which need to be given some importance.

For instance, if you take the Serotonin Syndrome which is caused by consuming too much of Tramadol is indeed a matter of great concern. Over the years, many studies and research have been done which shows the risk to be factual.

Keep reading further and learn about the ill effects of Tramadol at length in this blog, particularly the serotonin syndrome.

Firstly, what is Serotonin Syndrome?

Before we proceed in ascertaining the effects of Tramadol and the possible serotonin syndrome, let us first learn what exactly serotonin syndrome is. Serotonin syndrome is plainly a drug reaction in the body that could either be mild or even life threatening. The serotonergic activity with the central nervous system and also the peripheral serotonin receptors become too high as a result of which the toxicity or poison reaches to a dangerous level in the body, which can even be fatal.

When there is too much production of serotonin, a lot of symptoms can arise including somatic, autonomic and cognitive effects. Some people experience only mild symptoms while for some the symptoms could prove to be life threatening. Depending upon the individual’s condition, the risk level could be different and has to be diagnosed properly by an experienced and licensed medical expert who has hands on experience in serotonin syndrome.

The dangerous effects of serotonin syndrome

One of the interesting things about the symptoms associated with serotonin syndrome is that they at times come very slowly while sometimes they gradually develop in just a few minutes to hours. For instance, a person might experience a higher heart rate, overresponsive reflexes, dilated pupils, intermittent tremors, hyperactive bowel rumblings, headaches, high blood pressure, hallucinations, diarrhea, hyperthermia, confusion, nausea and excessive sweating due to the serotonin syndrome.

A problem with this condition is that when a patient reaches a dangerous level, he/ she might experience elevated blood pressure which could even lead them to shock to the extent that it ultimately leads them to death. Upon appropriate diagnosis, proper treatment could be ascertained. In most of the cases, the patient will stop using medication while in some serious conditions, a serotonin antagonist might be recommended to be administered.

The link between Tramadol and serotonin syndrome

Though the use of Tramadol is a proven fact to cause serotonin syndrome, there are also additional things that are believed to cause the same.

Individuals who normally buy Tramadol should be aware of the possible risks and its associated symptoms. There are cases where an individual will not develop any of these severe symptoms and there are also reports of patients dying immediately or within hours of its consumption.

The relation between Tramadol and serotonin is very well proven and their relative effect differs from one individual to the other.

Leave a Reply

Your email address will not be published. Required fields are marked *